Dr. Susan E Sklar explains if birth control pills can affect a woman's sexual desire.
Read the full transcript »
I am Dr. Susan Sklar. I have a practice called the Sklar Center for Women’s Wellness in Los Alamitos, California and I am on the board of ISSWSH and I specialize in my practice in sexual medicine and hormonal issues of women. Oral contraceptives can affect a woman’s sexual interest and sexual pleasure in a number of ways. For one thing some women have changes around the vaginal opening that make that area drier and more painful during sex. We also know that oral contraceptives have hormonal changes so that there is less free testosterone circulating, and we also know that oral contraceptives have some changes in some of the emotional and sexual normal variations that happen during a menstrual cycle and that can affect sexual interest.
Copyright © 2005 - 2014 Healthline Networks, Inc. All rights reserved for Healthline.